Post Birth Control Syndrome (PBCS)
The only real path to freedom is to nix the meds and restore balance to your natural cycles
Did coming off the birth control pill land you with some unpleasant symptoms?
Have you been dreaming of stopping, but the thought of going back to the hormonal hell that you left behind is giving you cold feet?
Here's the thing...
Stopping the use of hormonal birth control can lead to some unwanted symptoms. Women can experience things like acne, irregular cycles, irregular bleeding, mood swings, or painful periods. This happens as a result of the rebound effect that occurs when you stop taking a hormone suppressing medication (ie the birth control pill) and your own body is left to re-regulate itself.
You may think that the only option is to go back on the pill (maybe it was even your doctor who told you that).
I’m here to tell you that’s not true. It’s 100% possible to eliminate all of those symptoms and get you cycling in a “normal”, healthy, predictable way… without the use of hormones or hormone suppressing medications.
These symptoms you’re experiencing are just your body’s way of telling you that something is off. If you go back on the pill, then you’ll just be masking those symptoms (and masking the messages from your body). The only real path to freedom, is to nix the meds and actually regulate your cycles.
Many of us were prescribed birth control as teens (I can put my hand up here), whether that was for actual birth control, “regulating” periods, treating acne, or reducing pain…and then 10+ years later we’re left wondering if we still need to be taking a medication daily.
Though I will ALWAYS support you in your health journey no matter what course of action feels right to you, I would strongly encourage you to consider whether you need to be on the birth control pill (if you haven’t already).
Here are some reasons why I would like you to evaluate if this is still the best course of action for you:
1. The birth control pill does NOT regulate periods.
Yes, you may have a monthly bleed during the last 7 days of your pill pack, it is simply a “withdrawal bleed”. It’s your body’s response to the sugar pills or gap in pills in your pill pack. It’s a false pattern created by taking hormones for 21 days and no hormones for 7 days. This withdrawal bleed is set up to mimic the length of a typical hormonal cycle, but could just as easily be 45 days or 72 days. It is not a real period. So your periods are not in fact, “regulated”.
2. The birth control pill does NOT preserve fertility.
3. The birth control pill is associated with depression and anti-depressant medication use in young women.
4. The birth control pill messes with your physiology & overall health.
5. You don’t need it for contraception.
I’ve been off the pill for about 8 years now. But I can so clearly remember thinking “wow, I feel so much more like myself” very shortly after I stopped taking oral contraceptives. I even remember thinking how weird it was to feel “more like myself”, because I hadn’t realized I didn’t feel like myself! But if you’re on a hormone-influencing medication from the age of 15 years old, you might not know what your baseline mental/emotional state really is. Shortly after, the wild mood swings and crying spells I thought were part of who I was, stopped.
If you’re experiencing any post-birth control syndrome symptoms or if you’re worried that you might, then go ahead an book an initial appointment so that we can make sure you transition to being off the pill peacefully.